Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What causes acute numbness and burning itch in hands when having history of heart disease and bypass?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I am 80 yrs old. I have acute numbness often each day in my hands and fingers that develop into an intense burning itch....many times the only way I can slow/stop the itch is to immerse my hands in cold water... If relevant, I have a heart disease history, bypass etc... the condition in my hands is incresing in intensity... What can cause this?
Posted Mon, 23 Dec 2013 in Brain and Spine
Answered by Dr. Chakravarthy Mazumdar 24 minutes later
Brief Answer: Claudication Detailed Answer: Hi I would think of claudication I mean spasm of the blood vessels supplying the hands. The blood flow is not complete to the peripheral areas of your body. The reason for this are many in older people. It could be similar to what happened to the heart and that is why you underwent bypass. Physicians generally prescribe aspirin and pentoxifylline in such cases. They partly help to restore the circulation and symptoms alleviate. I am sure you are already on aspirin for heart disease. I suggest you to visit a general surgeon/vascular surgeon for appropriate medication. Hope this helpful.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor